New jump operators on equivalence relations

Journal of Mathematical Logic 22 (3) (2022)
  Copy   BIBTEX

Abstract

We introduce a new family of jump operators on Borel equivalence relations; specifically, for each countable group [Formula: see text] we introduce the [Formula: see text]-jump. We study the elementary properties of the [Formula: see text]-jumps and compare them with other previously studied jump operators. One of our main results is to establish that for many groups [Formula: see text], the [Formula: see text]-jump is proper in the sense that for any Borel equivalence relation [Formula: see text] the [Formula: see text]-jump of [Formula: see text] is strictly higher than [Formula: see text] in the Borel reducibility hierarchy. On the other hand, there are examples of groups [Formula: see text] for which the [Formula: see text]-jump is not proper. To establish properness, we produce an analysis of Borel equivalence relations induced by continuous actions of the automorphism group of what we denote the full [Formula: see text]-tree, and relate these to iterates of the [Formula: see text]-jump. We also produce several new examples of equivalence relations that arise from applying the [Formula: see text]-jump to classically studied equivalence relations and derive generic ergodicity results related to these. We apply our results to show that the complexity of the isomorphism problem for countable scattered linear orders properly increases with the rank.

Links

PhilArchive



    Upload a copy of this work     Papers currently archived: 89,685

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Jump Theorems for REA Operators.Alistair H. Lachlan & Xiaoding Yi - 1993 - Mathematical Logic Quarterly 39 (1):1-6.
Infinite Time Decidable Equivalence Relation Theory.Samuel Coskey & Joel David Hamkins - 2011 - Notre Dame Journal of Formal Logic 52 (2):203-228.
Graded consequence relations and fuzzy closure operator.Giangiacomo Gerla - 1996 - Journal of Applied Non-Classical Logics 6 (4):369-379.
Maximal R.e. Equivalence relations.Jeffrey S. Carroll - 1990 - Journal of Symbolic Logic 55 (3):1048-1058.
Completing pseudojump operators.R. Coles, R. Downey, C. Jockusch & G. LaForte - 2005 - Annals of Pure and Applied Logic 136 (3):297-333.
? 0 N -equivalence relations.Andrea Sorbi - 1982 - Studia Logica 41 (4):351-358.
On Polynomial-Time Relation Reducibility.Su Gao & Caleb Ziegler - 2017 - Notre Dame Journal of Formal Logic 58 (2):271-285.
Thin equivalence relations and effective decompositions.Greg Hjorth - 1993 - Journal of Symbolic Logic 58 (4):1153-1164.
$\sum_{0}^{n}$ -Equivalence Relations.Andrea Sorbi - 1982 - Studia Logica 41 (4):351 - 358.
Countable borel equivalence relations.S. Jackson, A. S. Kechris & A. Louveau - 2002 - Journal of Mathematical Logic 2 (01):1-80.

Analytics

Added to PP
2022-06-19

Downloads
18 (#703,405)

6 months
7 (#173,494)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Actions of tame abelian product groups.Shaun Allison & Assaf Shani - 2023 - Journal of Mathematical Logic 23 (3).

Add more citations